Red had a big allergic reaction to Penicillin last week – he was prescribed the medication for the first time to treat a very bad ear infection and sinus infection.
A day into the treatment, after his second dose, Red broke out in large angry bright red hives. Hives are a rash that is typically associated with an allergic reaction. They are large, raised, and can fade and reappear on other parts of the body. They typically appear on the torso, but can appear anywhere on the body.
By the time I made an appointment and ran into the doctor’s office, Red had even more hives behind his ears as well as in his armpits. The doctor knew exactly what had happened, and told us what to do to treat they hives, as well as prescribing new antibiotics that were not in the penicillin family.
In addition to other food allergies that Red has, this penicillin allergy was reason enough to prescribe an Epi-pen for other possible emergencies. Talk about freaking a mom OUT! When we got home, Red wanted to be held all day with paci & blankie, so we indulged him. Hopefully these pictures will help you understand your rash, if it turns out to be hives. Visit your doctor or call your nurse if you have a concern – it’s what we did!